# SDR CA120103024

- Difficulty date: January 3, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 8,788 hours
- Engine: Lyc O320D2J
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Line
- Part number: 050042355
- Condition: Out Of Position
- Location: Fuel System
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE ANNUAL INSPECTION, IT WAS DISCOVERED THAT A SECTION OF THE FUEL LINE THAT EXTENDS FROM THE FUEL SELECTOR VALVE FORWARD TO THE FUEL STRAINER BOWL, HAD BEEN CONFLICTING WITH THE RUDDER PEDAL TORQUE TUBE ASSY.  THE ARM ON THE RUDDER PEDAL TORQUE TUBE ATTACHING TO THE AFT END OF THE RT NOSE WHEEL STEERING BUNGEE HAD BEEN WEARING AGAINST THE FUEL LINE.  ONCE THE SECTION OF FUEL LINE WAS REMOVED FROM THE AIRFRAME IT WAS DISCOVERED THAT THE EXTENT OF THE WEAR WAS BEYOND THE INSIDE DIAMETER OF THE RIGID LINE, LEAVING BEHIND ONLY A PAPER-THIN SEAL. THE FUEL LINE HAD NOT YET BECOME PERFORATED.  CLOSER EXAMINATION REVEALED THAT THE FUEL LINE WAS INSTALLED FRONT-TO-BACK. THE SECTION OF FUEL LINE HAS 2 BENDS THAT PROVIDE FOR CLEARANCE AND ALIGNMENT AND WITH A LITTLE EFFORT THE LINE CAN BE FORCE FIT IN THE INCORRECT ORIENTATION.  REVIEW OF THE TECHNICAL RECORDS FOR THIS AIRPLANE DIDN`T DEFINITIVELY REVEAL WHEN THE ERROR IN INSTALLATION COULD HAVE BEEN MADE.
